MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS ESHEATH+ INTRODUCER SET; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES EDWARDS ESHEATH+ INTRODUCER SET; INTRODUCER, CATHETER
Model Number 916ESPA
Medical Device Problem Codes Material Puncture/Hole (1504); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be completed upon completion.This is one of two manufacturer reports being submitted for this case.
 
Event or Problem Description
Edwards received notification from a thv territory manager that a patient underwent right side transfemoral tavr with a 29mm sapien 3ur valve.As reported, the heart team inserted the original 16fr esheath+ without issue.When advancing the valve, the delivery system and valve exerted significantly higher push-force than expected.At this time, the team took a flouro image of the valve, swinging the gantry from side to side, to check the struts of the s3ur.An inflow strut was protruding laterally and the team decided it would be best to remove the sheath, delivery system and valve as a unit.A new 29mm s3ur valve was prepped, a new 16fr esheath+ was inserted and the case was completed without issue.The patient had no vascular complication, no pvl, no pacemaker and no additional issues were observed throughout the case.The patient was stable and discharged with no procedural complications.The device was discarded.Per the images provided, the valve strut was observed to be punctured through the sheath strain relief.
 
Additional Manufacturer Narrative
Supplemental report submitted to include the completion of the engineering evaluation.The event reported is an anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the ifu, current risk mitigations include design and manufacturing controls, and training manuals have been reviewed, no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Through extensive complaint investigations, events reporting resistance during delivery system insertion or advancement through the sheath with the s3u/s3ur valve configuration have not been linked to device malfunctions or manufacturing nonconformances.Historically, root causes for these events have been associated with multiple contributing factors, including patient conditions (vascular and non-vascular), procedural variables, and use-related variability (e.G., technique, user error).These factors often interact and compound, potentially resulting in secondary device failures-such as valve frame damage or compromised sheath and delivery system components-as well as secondary complications affecting the delivery system.Notably, these secondary failures or complications are also not considered device malfunctions or manufacturing nonconformances, as they arise from the same complex interplay of external factors rather than inherent product defects.The complaint of inability to advance the delivery system through sheath was confirmed based on the provided device imagery.The available information suggests that patient factors (tortuosity) likely contributed to the event as confirmed via the provided 3mensio imagery.Tortuous patient anatomy can create sub-optimal angles that can lead to non-coaxial alignment between the delivery system with crimped valve and sheath inner lumen.The complaints of sheath punctured was confirmed based on the provided device imagery.Available information suggests that patient factors (tortuosity) and/or procedural factors (high push force) likely contributed to the event as tortuosity was confirmed via the provided 3mensio imagery.And as it was reported that ''when advancing the valve, the delivery system and valve exerted significantly higher push-force than expected.'' high push forces exerted to overcome resistance in challenging anatomy can compromise sheath integrity, resulting in strain relief punctures.When combined with non-coaxial advancement trajectories (rendered through anatomical complexities such as tortuosity), these forces can further exacerbate damage to the strain relief - particularly when interacting with crimped valve struts.Under such conditions, the valve frame is susceptible towards sustaining damage (i.E.Bent struts).Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS ESHEATH+ INTRODUCER SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24537373
Report Number2015691-2026-12635
Device Sequence Number21425596
Product Code DYB
UDI-Device Identifier00690103215472
UDI-Public(01)00690103215472(17)271111(11)251111
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K200258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number916ESPA
Device Catalogue NumberN/A
Device Lot Number67199733
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale